Journal Article

Symptomatic Hyperlactatemia Associated with Nucleoside Analogue Reverse-Transcriptase Inhibitor Use in HIV-Infected Patients: A Report of 24 Cases in a Resource-Limited Setting (Uganda)

Patricia Mwebaze Songa, Barbara Castelnuovo, Estella Birabwa Mugasha, Ponsiano Ocama and Andrew Kambugu

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 45, issue 4, pages 514-517
Published in print August 2007 | ISSN: 1058-4838
Published online August 2007 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/520023
Symptomatic Hyperlactatemia Associated with Nucleoside Analogue Reverse-Transcriptase Inhibitor Use in HIV-Infected Patients: A Report of 24 Cases in a Resource-Limited Setting (Uganda)

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

We describe 24 Ugandan patients with human immunodeficiency virus infection who developed symptomatic hyperlactatemia associated with the use of nucleoside analogues. All patients were receiving combination therapy that contained stavudine. The median serum lactate level was 6.6 mmol/L. All patients had their antiretroviral treatment regimen discontinued. Hospital admission was required for 5 patients. Five patients died.

Journal Article.  2065 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.